Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

High BP, regular smoker. Prescribed with Telma-AM. Side-effects of medicine, reason for high BP, treatment?

Hi sir from last 7-8 days my bp is high, My doctor advised me telma-am. is it safe? what r the side effects of the same and it should be taken for life long or can be stopped. Please answer as I m worried that my age is only 33 and i m 5 11 and 76kgs. Does regular walk. Why i sufferd for this BP problem, what are the reason for this. Please explain if you can. My BP was 160/90 but from last 2 days since i have started this tema-am its coming to 130/80. Please advice and yes I do smoke and what should i do as i am regular smoker
Asked On : Fri, 24 Aug 2012
Answers:  2 Views:  1813
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
In most of the cases cause of high bloodpressure is not known it is called idiopathic,High BP is detected during medical check up.Some investigation to rule out secondary hypertension may be done.If you are really worried then you must stop smoking as it stimulates adrenaline like chemicals in blood which increase BP.If you quit smoking your dose of antihypertensive drug may be reduce if not stopped completely. You should continue regular walking and decrease in take of salt ,processed food.Rduce stress practice some yoga and meditation. You must continue drug in the dose advised by doctor there are no major side effects some time swelling of lower lims may occur in minority cases.If idopathic high BP treatment could be life long.
Answered: Fri, 24 Aug 2012
I find this answer helpful
Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
Do you have family history of heart disease and blood pressure?
Raised blood pressure in young age is not a good sign. In 99% cases there is as such no reason and it is called as "Essential hypertension". Rest 1% cases due to hormonal disease such as hypo/ hyperthyroidism and cushing's disease.
You should consult with physician for these possibility.
Raised blood pressure in young may be due to renal artery stenosis and you should go for color doppler examination of renal arteries, renal function test.
You should stop smoking as smoking is counted as one of risk factor for heart disease.
Telma - Am is safe, although amlodipine has multiple side effects such as pedal edema, headache, constipation and dyspepsia.
Telmisartan is safe and you can continue without any side effects.
Dr. Mayank Bhargava
Answered: Fri, 24 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor